Main Forums > Pre-HAART Long-Term Survivors

The time has come, the walrus said,

(1/8) > >>

aztecan:
to talk of many things . . .

At least that was what it was like during my visit with the doc today. I took a list to go over with him.

Actually things went pretty well, I think.

I have a referral to an orthopedic doc for the joint issues and another to the dermatologist for my annual check up and freeze-a-thon (the result of growing up in the desert in the 50s and 60s before people had heard of any type of sunscreen and instead used baby oil.)

Then there was the abdominal pain. After some discussion, poking and prodding, it was decided I should switch from Omeaprazole to Protonix.

Not bad so far. Three down, two to go.

Next came the PN discussion. It hasn't changed any for quite some time. No worse, no better. So, status quo will be OK for now.

Then came the biggie, at least in my eyes. the lipohypertrophy.

First, I loosened my shirt so he could check it. Yep, he said. it looked like there could be something going on.

Then, he had me remove my shirt. While standing in front of me, he was impressed. He said the exercise is working and I was developing a nice six-pack. ;D

Made me feel pretty good.

Then he walked around back. Not so good.

His comments started something like this. "Hmmmm."  Then, a little deeper, "Hmmmm."

Then came the, "Harumph, Hmmmmm," as he felt around the top of my spine.

"Yep, that's what it is. Its really noticeable when you take your shirt off," the good doctor said.  :-[

"Thanks doc," said I.

Then he noticed the lumps on my neck at the base of my skull.

"Do you have any lumps anywhere else, like on your thighs or elsewhere?" Doc asked.

"No, just the top of my back and the front and back of my neck, I think," I said. I mentioned to the doc there were areas I cannot see and I have no full-length mirrors at home, thank goodness.

So, he checked. Nope, no other anomalies.

We discussed the matter and I am now the proud owner of a prescription for Sustiva. I had thought about waiting until some new classes of drugs come out. But the doc said he feared the situation would worsen, perhaps considerably, were I to wait too long.

I agreed. So, its out with the Crixivan and in with Sustiva. I will continue to take the Combivir for the time being.

Its been a wild ride, these 11 years I have taken Crixivan. I managed to get past the kidney stones and stick to a regimen that many others would balk at.

Now, I guess its time for a change. I have to admit, I am somewhat nervous about this. It is the first time since May 1996 I will be taking something different.

On the bright side, I can forget about the meal schedule that has ruled my life for more than a decade.

Whoopee, I can eat when I want!  ;D ;D ;D

On the down side, I have to start a new med, look out for side effects and remember not to eat before going to bed.

The doc said he would be watching me for signs of psychotic behavior. I promised not to bring sharp objects into his office.

SIGH.

I guess I'll start this Friday night.

HUGS,

Mark

BT65:
Mark:
   Yes, I am on Sustiva also and used to make the mistake of eating with it before bedtime.  My, what tricks the brain can play!!!  I was having some of the worst nightmares I had ever had.  I never knew, until I read the patient information sheet that came with Sustiva what was actually causing it.
     Good luck, sweetie! :-* :-*
Peace-
Betty

allanq:
Hi Mark,
Thanks for reporting back on your visit to the doctor. It sounds like you found a good one.

Just want to wish you good luck with the new regimen.

After you get used to the Sustiva, I think you should consider breaking away from the AZT as well.

Sustiva is one of the most potent HIV drugs out there, so I predict a continuation of your excellent lab results.

Allan

J.R.E.:

--- Quote from: aztecan on May 02, 2007, 11:13:46 PM ---

I have a referral to an orthopedic doc for the joint issues and another to the dermatologist for my annual check up and freeze-a-thon (the result of growing up in the desert in the 50s and 60s before people had heard of any type of sunscreen and instead used baby oil.)


--- End quote ---

I hear ya Mark. I remember the baby oil routine, very well. Shortly after I moved to Florida, someone recommended that I put Wesson cooking oil in with the baby oil.  :o   What a mistake that was. I was slow cooking on the beach that day !! Lesson learned. I never go out now, without a sunscreen on. I see the dermatologist, almost as often as my hiv doctor !! Good luck with the dermatologist and  orthopedic appointments !


--- Quote from: aztecan on May 02, 2007, 11:13:46 PM ---
Then there was the abdominal pain. After some discussion, poking and prodding, it was decided I should switch from Omeaprazole to Protonix.


--- End quote ---

I am not familiar with those medications. Was reading a little bit on the protonix. Said it may inhibit the absorption of B-12 into the body ( this is long term use) , so you may want to consider a B-12 supplement. Good luck with this new med !!


--- Quote from: aztecan on May 02, 2007, 11:13:46 PM ---

Then, he had me remove my shirt. While standing in front of me, he was impressed. He said the exercise is working and I was developing a nice six-pack. ;D



--- End quote ---

I'm jealous !! You got a six pack !!! I got a pony keg !! :P  I would settle for a four pack !!  ::)




--- Quote from: aztecan on May 02, 2007, 11:13:46 PM ---

We discussed the matter and I am now the proud owner of a prescription for Sustiva. I had thought about waiting until some new classes of drugs come out. But the doc said he feared the situation would worsen, perhaps considerably, were I to wait too long.


--- End quote ---


Wishing you the best here also Mark. I can really sense how difficult this is for you to make this change, after being on the crixivan for so many years. Back in 2004, when my doctor decided to add viread to my regimen, I held on to that prescription for almost two months, before I finally filled it. I am glad I did though.

One of the things I think about often, is when that day will come when I will have to change meds. I've never been on the PI's yet.


 As Allan stated, Sustiva is a powerful drug, so here's to continued success with your numbers !!



Oh, if you get too psychotic, we will just have to slap you around a little !!  ;)



Wishing you the very best Mark- Hang tough !!!--((((HUGS))))------Ray

RAB:
Hey Mark

Sorry to hear about the need to change, but I've always been amazed at how long you took the Crix anyway.  You must have set some sort of world record.

The new regimen with Sustiva is a powerful work horse and I suspect you'll do just fine.  Keep us posted.

NOW MISTER, what's this about a 6 pack stomach?  Proof!  We can't not allow statements like that to go unchecked without visual verification.   ;) 

RAB

Navigation

[0] Message Index

[#] Next page

Go to full version